Hail, Crook
- When
- June 9, 7:04 PM MST
- Where
- Crook County, 6 mi NNE of Aladdin
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.720, -104.133
A thunderstorm developed over eastern Crook County and quickly became severe, producing large hail north of Aladdin.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A thunderstorm developed over eastern Crook County and quickly became severe, producing large hail north of Aladdin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 9, 4:05 PM MST, 2 hours 59 minutes earlier.
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 505 PM MDT Sat Jun 9 2018 .DISCUSSION...(This Evening Through Saturday) Issued at 248 PM MDT Sat Jun 9 2018 Upper level analysis has ridging over the central CONUS, with trof over the Pacific Northwest. Skies are mostly clear with temps in the 80s to around 90 degrees. Winds are breezy out of the southeast across much of the area. Very warm conditions will continue through Sunday as ridge rebuilds ahead of the trof to the west. Highs will mostly be in the 80s, with 90s across much of the SD plains on Sunday ahead of approaching cold front. Thunderstorm chances for this afternoon should be rather limited, mainly confined to Northeast Wyoming, and the Black Hills. MUCAPE and shear values are adequate for any storms that do develop to potentially become severe. Strengthening low level southerly jet could help to maintain storms east of the Hills this evening. Sunday will be very warm and mostly dry ahead of approaching cold front. Upper trof will move across the Northern Rockies on Sunday and into south central Canada on Monday. Cold front will slide across northeast WY and far northwest SD late Sunday and then across the rest of the area Sunday night. Storms will likely have a hard time developing ahead of the front before mid afternoon with fairly strong cap in place. Best chances will be across far northwest SD late in the day, in closer vicinity to front and better forcing aloft. Otherwise, most of the shower and thunderstorm activity will be post frontal Sunday night into early Monday. A few strong to severe storms are possible Sunday evening over areas mainly to the north and east of the Black Hills in closer vicinity to passing front. The first half of next week will be cool and dry, with highs only in the 60s and 70s. Temps will be on the chilly side at night, with lows in the 40s and lower 50s. Warmer temperatures and increasing low level moisture will return mid to late week as ridging aloft and southeasterly low level winds develop. This will also bring increasing chances for storms, especially toward the end of the week and into next weekend. && .AVIATION...(For the 00Z TAFS Through 00Z Sunday Evening) Issued At 505 PM MDT Sat Jun 9 2018 Isolated to scattered thunderstorms possible this evening over portions of northeast Wyoming and western South Dakota. Expect strong gusty winds near any TS. Otherwise, VFR conditions expected through tonight. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...15 AVIATION...JC
Hazardous Weather Outlook National Weather Service Rapid City SD 258 AM MDT Sat Jun 9 2018 SDZ012-024>031-041-072>074-WYZ054>058-071-101300- Butte-Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Fall River- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Northern Campbell-Southern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- 258 AM MDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of northwestern South Dakota...southwestern South Dakota...the Black Hills of South Dakota...northeast Wyoming...and the Black Hills of Wyoming. .DAY ONE...Today and Tonight Isolated thunderstorms are expected this afternoon and evening. There is a marginal risk of severe thunderstorms with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms Sunday, with a marginal risk of severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ001-002-013-014-032-042>044-046-047-049-101300- Harding-Perkins-Northern Meade Co Plains-Ziebach-Haakon- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- 258 AM MDT Sat Jun 9 2018 /358 AM CDT Sat Jun 9 2018/ This Hazardous Weather Outlook is for portions of western South Dakota. .DAY ONE...Today and Tonight Isolated thunderstorms are expected this afternoon and evening. Severe thunderstorms are not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms Sunday, with a slight risk of severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
503 PM MDT SAT JUN 09 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND GST 6 SE DOWNTOWN GILLETTE 44.23N 105.43W
06/09/2018 M57 MPH CAMPBELL WY PUBLIC
&&
JCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
510 PM MDT SAT JUN 09 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 15 WNW DOWNTOWN GILLETT 44.36N 105.80W
06/09/2018 E1.00 INCH CAMPBELL WY PUBLIC
&&
MEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
534 PM MDT SAT JUN 09 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 15 NNE SAVAGETON 44.08N 105.69W
06/09/2018 E0.88 INCH CAMPBELL WY STORM CHASER
&&
MEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
536 PM MDT SAT JUN 09 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 11 NNW DOWNTOWN GILLETT 44.44N 105.55W
06/09/2018 E0.75 INCH CAMPBELL WY TRAINED SPOTTER
&&
MESpecial Weather Statement National Weather Service Rapid City SD 538 PM MDT SAT JUN 9 2018 WYZ054-055-100015- Southern Campbell WY-Northern Cambell WY- 538 PM MDT SAT JUN 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CAMPBELL COUNTY UNTIL 615 PM MDT... At 538 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Gillette, moving northeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gillette and Camplex Event Facility. This Includes Interstate 90 in Wyoming between Mile Markers 123 and 128. LAT...LON 4406 10564 4413 10571 4435 10552 4412 10526 TIME...MOT...LOC 2338Z 233DEG 20KT 4414 10559 Eagan
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
756 PM MDT SAT JUN 09 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 10 S CAMP CROOK 45.41N 103.98W
06/09/2018 E1.00 INCH HARDING SD PUBLIC
&&
METhe Rapid City radar (KUDX), 123 km away, was scanning. The volume nearest the first event began at 02:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2018Every state in 2018This day in weather historyWarnings in Wyoming, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 751516.